It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


I was using the hydrocortisone cream with the prednisone last week and I really did feel better. After about 4 days, MY CAT WENT HALF BALD. Turns out cats suffer symmetrical hair loss when they get Cushing’s and I accidentally dosed him up with the hydro while petting him! (Duh, duh, DUH! LOL!)

Because of my kitty, I’ve been off the hydro cream for three days (only taking the prednisone) and I crashed badly today. I felt just like I’d never taken the prednisone. Weak as a kitten, shaky, uncoordinated, heart slamming. Turns out I have a slight temp. (99.3) I can’t believe that a tiny bug would be enough to throw me off *this* much. But I do believe that it has. After I figured out the temp (and started to get a runny nose and sore throat) I added about a tsp of hydrocortisone cream (10mg) and a DHEA supplement and got my only boost of energy today. It only lasted about an hour.

I hate the prednisone. I’ve never tolerated it well. I swell like a balloon. Sure enough, I put on 5 pounds of water in the last 24 hours. And I feel like crap.

But this confuses me. First, I felt “low” and did feel MUCH better after the hydro boost. BUT, I’ve swelled like crazy which (I think) indicates that I have *too much* steroid. What the heck?! Can I be low and still puffy?? If so, what the heck do we do about the puffy?

I’ve made some “executive” decisions about my situation and I’d like some input if someone has the time.

1) No more prednisone. The hydrocortisone cream has 10mg of hydrocortisone per 1 tsp. I’ll use that instead. 1tsp in the AM, ½ tsp 4 hours later and again in the evening. (I’m trying to get rid of the swelling and tingling)
2) I want to start DHEA. Just to see what happens.
3) I want to see a doctor that works with bioidentical hormones to “fine tune” this lemon I call a body.
4) Start taking calcium/mag/vit D and a B-complex.
5) Guzzle water.

Today I went to the dr to get my test results. My AM cortisol was exactly where we want it (right in the middle) at 15. The ACTH draw was on the low side at 7. (ref range of 6-30)

I think these results are a result of the long-acting steroid shot I got a couple of months ago. I read that it can have effects for up to 6 months. Before I started the prednisone, I was starting to go downhill, but wasn’t even close to as sick as I was before I got the shot. I *told* them it was still doing something!

Because my symptoms are so obvious, today the dr gave me a final diagnosis of “Primary Adrenal Insufficiency” and left it at that. (Thank you for seeing the obvious, dear doctor! I’d probably be dead if it weren’t for you!) I have referrals to an endo, a rheumatologist and an MD who works with bioidentical hormones.

I don’t know what else to do.
I’m tired. I’m depressed. I feel stupid. I actually believed that I’d get the meds, feel better and get on with my life. Now I know that I’ve got to tweak the crap out of this thing for the rest of my life.

Good days, bad days? Forget that! Good *hours*, bad hours!





All times are GMT -7. The time now is 02:02 PM.





© 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!